Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Garlic and Grape can affect the effectiveness of Atripla
Jul 24, 2011

Hello Doc,

Thank You so much for your information about ELISA and PCR DNA test. I have another questions regarding the food. I live in Australia,I'm 39 and started Atripla on February this year. CD4 was 55 and now 437 ( 23% ), VL now 93 copies/ml. -Is it true that Garlic and grape could affect the effectiveness of Atripla?

-Secondly, i read that Truvada in Atripla possibly causing bone fracture in the future , so i take vitamin D supplement 1000 IU(Cholecalciferol 25mcg) and also vitamin C 500 mg everyday, is it ok ?

-Last question, is there any common spices or other foods should i avoid in connection with Atripla?

Thank You,

Iv

Response from Dr. Frascino

Hi, Iv.

There are no significant drug-food interactions between either garlic or grapes and the three antiretroviral medications contained in Atripla.

Regarding Truvada and bone disease, see link below. Yes, it's fine to take vitamin D and vitamin C supplements. But do advise your HIV specialist of all over-the-counter products you are taking (vitamins, minerals, herbs, etc.) and follow his advice regarding dosing.

As for foods and spices, there are no interactions with Atripla. I would just advise monitoring alcohol intake so you don't overstress your liver.

Dr. Bob

STOPPING MY TRUVADA'?????? (BONE DISEASE AND HIV/AIDS, 2011) Jan 29, 2011



Previous
Dorothy and Toto say hello!
Next
Mutual Masterbation and scared!!!! Please answer!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement